Alert archive / Colorado / Fire Weather Watches in 2021
Fire Weather Watch 7, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this fire weather watch at Jun 21, 2021, 5:10 AM MDT for Grand County, Jackson County, Summit County, Colorado. It took effect at Jun 22, 2021, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 21, 2021, 5:10 AM MDT (11:10 UTC)
- In effect from
- Jun 22, 2021, 12:00 PM MDT
- Expired
- Jun 21, 2021, 2:18 PM MDT
- In force
- Issued by
- NWS Denver/Boulder, CO
Counties Grand County, CO, Jackson County, CO, Summit County, CO
The radar
The Denver radar (KFTG), 146 km from the middle of the area, began a volume at 11:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 11.2 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 4473 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
112 WWUS85 KBOU 211110 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 510 AM MDT Mon Jun 21 2021 COZ211-213-217-211915- /O.NEW.KBOU.FW.A.0007.210622T1800Z-210623T0100Z/ Jackson County Below 9000 Feet- Grand and Summit Counties Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- 510 AM MDT Mon Jun 21 2021 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR GRAND, JACKSON AND SUMMIT COUNTIES BELOW 9000 FEET, AND WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET... The National Weather Service in Denver has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from noon Tuesday through 7 PM MDT Tuesday evening. * Affected Area...Fire Weather Zones 211, 213 and 217. * Timing...12 PM MDT Tuesday through 7 PM MDT Tuesday evening. * Winds...West 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 13 percent. * Impacts...Gusty winds combined with low relative humidity may cause new fire starts to rapidly spread and grow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
1 follow-up statement
807 WWUS85 KBOU 212018 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 218 PM MDT Mon Jun 21 2021 COZ211-213-217-220830- /O.UPG.KBOU.FW.A.0007.210622T1800Z-210623T0100Z/ /O.NEW.KBOU.FW.W.0011.210622T1800Z-210623T0100Z/ /O.NEW.KBOU.FW.A.0008.210623T1700Z-210624T0100Z/ Jackson County Below 9000 Feet- Grand and Summit Counties Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- 218 PM MDT Mon Jun 21 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR GRAND, JACKSON AND SUMMIT COUNTIES BELOW 9000 FEET, AND WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR GRAND, JACKSON AND SUMMIT COUNTIES BELOW 9000 FEET, AND WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 7 PM MDT Tuesday. A Fire Weather Watch has also been issued. This Fire Weather Watch for wind and low relative humidity is in effect from Wednesday morning through Wednesday evening. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 211, 213 and 217. * Timing...Red Flag Warning in effect from 12 PM MDT Tuesday through 7 PM MDT Tuesday evening. Fire Weather Watch in effect from late Wednesday morning until early Wednesday evening. * Winds...West-Northwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 13 percent. * Impacts...Gusty winds combined with low relative humidity may cause new fire starts to rapidly spread and grow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this fire weather watch went out at Jun 20, 8:01 PM MDT, 9 hours 9 minutes earlier.
Area forecast discussion, Jun 20, 8:01 PM MDT, 9 hours 9 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 801 PM MDT Sun Jun 20 2021 .UPDATE... Issued at 801 PM MDT Sun Jun 20 2021 Cold front is pushing south across northeast Colorado at this time and will pass through the Denver area between 8pm and 9pm. Northeast winds gusting to 25 mph will prevail after it pushes through. Scattered rain showers have been forming behind it. Lift from the jet is producing more widespread showers and isolated thunderstorms over central and southeast Wyoming. This will slide southeast through the rest of the evening. Increased PoPs more with rain very likely for most of northeast Colorado. Amounts not all that impressive with less than a half inch expected. && .SHORT TERM...(This evening through Monday) Issued at 156 PM MDT Sun Jun 20 2021 This morning's cold front has stabilized the plains, while dry air remains over areas west of the Front Range. We're still looking for a few weak showers and storms to form over the central mountains where there's a little more moisture. A few of these may survive moving across the Colorado Springs area towards southern Lincoln county where there hasn't been as much cooling. Otherwise, we'll be waiting on the lift associated with the shortwave trough which is now dropping south across central Wyoming. There are increasing clouds behind a stronger secondary cold front that will pass across our area early this evening. However, this still looks to be capped by a stable layer between 600-450 mb, so if there are any showers they should not be very productive. The shallow instability will get deeper with a little cooling aloft that will drop from the northern border before midnight across the plains late tonight. This will allow for a period of more general rain, probably for 4 to 6 hours as this feature passes. By sunrise Monday, this will likely have pulled east of the mountains but there may still be some showers on the plains. There will be warming and drying aloft during the day Monday, but it will take a little while to burn off the low clouds as there's no sharp drying at the surface. West of the Front Range there may be a few showers overnight as the trough passes, but the bulk of the lift comes from the overrunning and convergence east of the mountains. With the warming/drying aloft we should be stable tomorrow afternoon, though some isolated weak convection over the central mountains may be possible again. The main change with this package is slowing the arrival of the rain a little this evening along with slightly cooler temperatures overnight. .LONG TERM...(Monday night through Sunday) Issued at 156 PM MDT Sun Jun 20 2021 Monday night should be relatively quiet, with lows in the 40s across the high terrain and 50s for the plains. The cool weather from Monday will be short lived as an upper level ridge axis builds over the state. Low to mid 90s will be the theme across the plains, with 70s for the mountains and 80s for the high valleys. It will also be pretty windy across the higher elevations, which will lead to some fire danger concerns, which are discussed further below. Forecast soundings show almost no moisture to work with and only about 100-200 J/kg of CAPE, so virtually the whole forecast area should stay dry. Wednesday looks to be the hottest day of the week, with highs in the mid to upper 90s for most of the plains. There's just enough moisture and instability to work with during the day to see a few thunderstorms, but this activity should largely stay confined to the mountains and across South Park. Model solutions then begin to diverge Thursday and beyond, with substantial differences emerging by next weekend. There is reasonable agreement in a large-scale trough axis working across the northern U.S. by Thursday, with a cutoff low or second trough centered west of California. We should see highs in the upper 80s to low 90s during the afternoon, with better chances of afternoon showers and storms across most of the forecast area. Much more uncertainty exists for Friday and next weekend, with the GFS/ECM now suggesting a stronger northern trough and much cooler weather than previous cycles had shown, in addition to a fairly widespread precipitation event sometime in that period. The spread in the ECM ensemble for Friday and Saturday's highs range from the low 70s to upper 90s. The current forecast lies near cooler than the center of this range, with highs near 80 and PoPs right around 40-50%. Expect changes to the forecast as confidence increases. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 801 PM MDT Sun Jun 20 2021 Northeast winds will continue overnight behind a cold front. Gusts to 25 knots will be possible as the front pushes through, between 0230Z and 03Z. Rain showers will form behind the front along with a few weak thunderstorms. Clouds will continue to lower through the night with ceilings falling below 2000 feet around 06Z. Low clouds will be slow to burn off and lift Monday morning. Expect ceilings of 3000 to 6000 feet into early Monday afternoon before clouds scatter out. && .FIRE WEATHER... Issued at 156 PM MDT Sun Jun 20 2021 Red Flag conditions in Jackson and Grand counties will ease with cooling this evening. Monday afternoon will be warm, dry, and breezy again, but with slightly lower temperatures and higher humidities and a bit less wind. Critical fire conditions may re-develop Tuesday and Wednesday, especially across the high valleys. Hot temperatures are likely for Tuesday, with forecast highs in the mid to upper 80s across North and Middle Park. Lack of any substantial moisture will lead to humidities again in the 10-15% range. Forecast soundings at Walden and Kremmling show about 20-25kt winds through the boundary layer Tuesday, which should lead to gusts up to about 30-35 mph. Conditions will likely be similar Wednesday, with just a little less wind to work with. Though we held off on Fire Weather Watches in this forecast package, headlines will likely be needed for both Tuesday and Wednesday this week. && .HYDROLOGY... Issued at 156 PM MDT Sun Jun 20 2021 Light rain is expected over the east slopes of the Front Range tonight, with a chance of light showers further west. The threat of burn area flooding is low. Little or no thunderstorm activity is expected on Monday. Tuesday and Wednesday should both be fairly dry with a low flood threat. Precipitation chances increase Thursday and into next weekend. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Meier SHORT TERM...Gimmestad LONG TERM...Hiris AVIATION...Meier FIRE WEATHER...Gimmestad/Hiris HYDROLOGY...Gimmestad/Hiris
Hazardous weather outlook, Jun 20, 11:02 AM MDT, 18 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1102 AM MDT Sun Jun 20 2021 COZ030>051-211715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1102 AM MDT Sun Jun 20 2021 ...VERY HIGH FIRE DANGER FOR GRAND, JACKSON, AND SUMMIT COUNTIES THIS AFTERNOON... This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Near record heat along with low humidities and breezy conditions will create very high fire danger in areas west of the Front Range this afternoon. In areas east of the mountains, conditions will be more moderate behind a weak cold front. A period of rain is expected over the foothills and eastern plains tonight. The burn area flood threat is low, and severe storms are not expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday Hot and dry conditions will set back in Tuesday and Wednesday, with highs back into the 90s on the plains and 80s in the high country. Warm and dry weather is expected to continue into next weekend. Elevated fire danger will also be possible this week, especially across North and Middle Park. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Gimmestad/Hiris
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:18 PM MDT | Fire Weather Watch | BOU | Grand, Jackson, Summit | 38 hr |
| Jun 21, 2:18 PM MDT | Red Flag Warning | BOU | Grand, Jackson, Summit | 29 hr |
Nearby
Fire Weather Watches in Colorado, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.